Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 61, NWS Charleston, SC

July 22, 2000Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 22, 2000, 9:02 PM EDT for Colleton County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 9:02 PM EDT (01:02 UTC)
Expired
Jul 22, 2000, 9:35 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Colleton County, SC

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:15 PM EDTThunderstorm Wind 50 EWalterboro, SCTrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5340 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 230105
SVRCHS
SCC029-230135-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
902 PM EDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA.

* UNTIL 935 PM EDT.

* AT 900 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR         
  WALTERBORO...MOVING SOUTHEAST AT 20 MPH. COLLETON COUNDY SHERIFFS  
  OFFICE REPORTED TREES DOWN NEAR SMOAKS AND WILLIAMS.

DIME SIZE HAIL AND 60 MPH WINDS ARE ALSO EXPECTED IN THE WARNED AREA.

$$

LAT...LON 3302 8072 3287 8084 3267 8053 3286 8038

&

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 PM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jul 22, 4:00 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SAT JUL 22 2000

WDLY SCT TO SCT CONVECTION WILL CONTINUE ACRS FA THRU THE EARLY EVE
HOURS WITH SVR POTL ACRS SC PTN. SERIES OF SHTWVS WILL CONT TO CARVE
OUT LONGWAVE TROF ACRS ERN U.S. W OF FA. APRS NXT IMPL MOVG OUT
OF CNTRL U.S. INVOF OF AR AND WRN TN WILL AFFECT FA LT SUN IN A MUCH
WEAKENED STATE. UPR IMPL ACRS NRN FL MAY ENHANCE CONVECTION AS WELL
AS IT SHEARS OUT NEWD TWDS OR JUST E OF AREA. FNTL BNDRY WILL LINGER
ACRS OR NR NRN AND WRN ZONES THRU THE PD PROVIDING FOCUS FOR TSRA
DURG STG DAYTIME HTG. AFTN SEABREEZES WILL ENHANCE LOW LVL
CONVERGENCE ALG OLD FNTL BNDRY THRU MON. THUS WILL CARRY CHC POPS NXT
CPL DAYS FOR ENTIRE FA CONTG INTO EXTDD PD AS FNT LINGERS NR AREA AND
UPR TROF CUTS OFF FM UPR FLOW ACRS MIDDLE GULF CST STS.

.MARINE...FNTL BNDRY LINGERS NW OF WATERS THRU THE PD WITH S-SW
WINDS 15 KT OR LESS AND SEAS 4 FT OR LESS.

PRELIM NUMBERS
CHS BB 075/092 073/091 073 2234343
SAV BB 072/096 072/093 072 2223343
CHL BB 080/088 079/087 079 2234343
NBC BB 075/093 073/091 073 2234343
RBW BB 071/093 072/092 072 2245454

.CHS...
SC...SEVERE THUNDERSTORM WATCH FOR SC ZONES UNTIL 7 PM.
GA...NONE.

JAC

In the hours before

Local storm report, Jul 22, 5:25 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT JUL 22 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    GOOSE CREEK               SC   WIND DAMAGE
07/22/00   BERKELEY                       LARGE BRANCHES AND SMALL
                                          TREES DOWN IN CROWFIELD
                                          PLANTATION PER OFF DUTY
                                          NWS METEOROLOGIST

EVT
NNNN

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.